Alert archive / Wisconsin / Special Marine Warnings in 2021
Special Marine Warning 45, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Aug 27, 2021, 4:12 PM CDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2021, 4:12 PM CDT (21:12 UTC)
- Expired
- Aug 27, 2021, 4:57 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Aug 27, 2:41 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 27, 2:41 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 241 PM CDT Fri Aug 27 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Saturday Issued at 238 PM CDT Fri Aug 27 2021 Cloudy skies along with showers continued this afternoon. A few thunderstorms were noted across east-central Wisconsin. The rain and clouds kept temperatures down, ranging from the lower to middle 60s north to the lower to middle 70s south. A warm front south of the area will be the focus for showers and thunderstorms through tonight. The combination of 850mb warm advection, along with a low level jet cranking up will bring rounds of showers and thunderstorms to the area. Convection in response to the low level jet is expected to develop across Minnesota and western Wisconsin and then move east across the area later this evening and overnight. Really thought long and hard about a Flash Flood Watch for portions of central and northeast Wisconsin, especially in areas that saw heavy rain last night. Based on the regional radar trends, current thinking is the heavy rain axis will fall from central Wisconsin northeast into Marinette, Oconto and Door County. The meso models, especially the HRRR continue to move around the axis of heavy rain thus the confidence was too low to issue a Flash Flood Watch. Do believe there will be a band of rain with rainfall totals of at least 1 to 2 inches in the above mentioned area. As the complex rolls through the area, some of the storms could become strong or severe with damaging winds as the primary risk. Could not rule out an isolated large hail event. The warm front will lift north into northern Wisconsin on Saturday. The area should be capped, thus the risk of thunderstorms through mid afternoon will be very low. By late afternoon, the cap may erode enough for thunderstorms to develop, especially across the north where there is 2,000 to 3,000 J/KG of CAPE. If storms do develop, they will likely become strong or severe with strong winds and possibly large hail. Highs will be in the 80s to around 90. The combination of the heat and humidity will cause the heat index value to climb into the middle 90s to around 100F Saturday afternoon. .LONG TERM...Saturday Night Through Friday Issued at 238 PM CDT Fri Aug 27 2021 Severe weather and heavy rainfall potential Sunday evening, and a continued threat of severe storms Sunday afternoon, will be the main forecast concerns in the extended forecast. A very unstable air mass will reside over the forecast Saturday evening, with CAPE of 1500-2500 j/kg. The main focus for severe weather and heavy rainfall should be over northern WI, where a 30 to 40 knot LLJ will intersect a surface warm front. Deep layer shear of 35 to 40 knots will be supportive of organized convection, including supercells. SPC has expanded the SLGT Risk over most of northern WI, and this looks reasonable. Models show a decent signal for heavy rainfall over northwest and parts of north central WI, and this is where the core of the LLJ takes aim. Not expecting much more than an urban flooding concern in north central WI, as they have not received much rain in the past couple weeks, and much of the region has sandy soils. A cold front will sweep across the region on Sunday, accompanied by a short-wave trough. Instability is expected to increase over eastern WI by midday, with CAPE around 1500 j/kg. Scattered strong to severe storms will be possible in the afternoon over northeast and east central WI. SPC has outlooked this area in a Marginal Risk of severe storms. Generally quiet weather is expected from Sunday night through the middle of the next work week, as weak high pressure remains over the region. Temperature should return to near-normal during this period, along with more comfortable humidity levels. As the high pressure shifts east of the region, return flow will bring a chance of showers and storms Wednesday night into Thursday. A cold frontal passage will continue the chance of showers and storms Thursday night into Friday. && .AVIATION...for 18Z TAF Issuance Issued at 1128 AM CDT Fri Aug 27 2021 Several rounds of showers and thunderstorms are expected this afternoon into Saturday morning. Some of the storms tonight could produce strong winds, hail and torrential rainfall. IFR/MVFR CIGS will gradually improve this afternoon into the VFR/MVFR category outside of the showers and storms. Easterly winds will gradually veer to the south late tonight into Saturday morning. Southerly winds could gust to around 25 knots Saturday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 4 PM CDT this afternoon for WIZ022. && SHORT TERM.....Eckberg LONG TERM......Kieckbusch AVIATION.......Eckberg
Hazardous weather outlook, Aug 27, 2:43 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Green Bay WI 243 PM CDT Fri Aug 27 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 243 PM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Thunderstorms are expected across the area through tonight. Some of the thunderstorms could become severe with damaging winds and large hail. Torrential rainfall is also expected which may lead to localized flooding, especially in urban areas and locations that received heavy rainfall last night. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are possible at times this weekend. Scattered strong to severe thunderstorms are possible Saturday afternoon and evening, especially over north central and far northeast Wisconsin, and on Sunday afternoon in northeast and east central Wisconsin. The main threats would be heavy rainfall, damaging winds, and hail. The combination of the heat and humidity will cause the heat index values to climb into the middle 90s to around 100F Saturday afternoon into early Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, and Saturday afternoon and Saturday night. Spotters are requested to report rainfall reports over one inch, large hail or damaging winds. LMZ521-522-541>543-281945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 243 PM CDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of the Afternoon and Tonight Thunderstorms are expected through tonight. The thunderstorms will pose a hazard to mariners, with gusty winds, hail and poor visibilities in torrential rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are possible at times this weekend. Any thunderstorms will pose a hazard to mariners. Dense marine fog may occur on Lake Michigan at times this weekend. Eckberg/Kieckbusch
In the hours before
Special weather statement, Aug 27, 11:57 AM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1157 AM CDT Fri Aug 27 2021
WIZ048>050-271745-
Calumet WI-Winnebago WI-Manitowoc WI-
1157 AM CDT Fri Aug 27 2021
...Strong thunderstorms will impact portions of southern Calumet,
southeastern Winnebago and southern Manitowoc Counties through 1245
PM CDT...
At 1155 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Central Lake Winnebago to
Elkhart Lake to near Plymouth to near Belgium. Movement was northeast
at 30 mph.
HAZARD...Winds in excess of 30 mph and heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Manitowoc, Chilton, Cleveland, Valders, St. Nazianz, St Anna, Camp
Rokilio Scout Camp, Central Lake Winnebago, Two Rivers and Kiel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized urban flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4396 8857 4415 8757 4411 8754 4406 8760
4390 8769 4389 8816 4394 8816 4394 8840
4389 8840 4389 8844
TIME...MOT...LOC 1655Z 246DEG 27KT 4397 8830 4383 8805 4368 8793 4351
8791
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KieckbuschLocal storm report, Aug 27, 12:33 PM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1233 PM CDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM HEAVY RAIN 3 S WAUPACA 44.30N 89.06W
08/27/2021 M1.50 INCH WAUPACA WI PUBLIC
24 HOUR TOTAL. MEASURED AT SPENCER LAKE.
1227 PM HEAVY RAIN 5 N REEDSVILLE 44.23N 87.96W
08/27/2021 M4.20 INCH MANITOWOC WI PUBLIC
24 STORM TOTAL.
1227 PM HEAVY RAIN CLINTONVILLE 44.61N 88.75W
08/27/2021 M1.24 INCH WAUPACA WI PUBLIC
24 HOUR STORM TOTAL.
1227 PM HEAVY RAIN 1 N MENCHALVILLE 44.22N 87.88W
08/27/2021 M4.10 INCH MANITOWOC WI PUBLIC
24 HOUR STORM TOTAL.
&&
MIKE.CELLITTIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:59 PM CDT | Special Weather Statement | GRB | Portage, Wood | 46 min |
| Aug 26, 11:33 PM CDT | Special Weather Statement | GRB | Portage, Wood | 42 min |
| Aug 27, 11:57 AM CDT | Special Weather Statement | GRB | Calumet | 48 min |
| Aug 27, 5:11 PM CDT | Special Weather Statement | GRB | Wood | 49 min |
| Aug 27, 5:43 PM CDT | Special Weather Statement | GRB | Portage, Waupaca, Wood | 47 min |
| Aug 27, 6:47 PM CDT | Special Weather Statement | GRB | Outagamie, Portage, Shawano, Waupaca | 73 min |
Nearby
Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.